Over the past 5 years I have had a series of health problems and I take four drugs currently. Xanax and Flexir for chest and back pain - my intercostal nerves which surround my chest and neck pain and lower back pain.
I cannot take anti inflammatory drugs as I have extremely bad acid reflux and have had erosion spots on my stomach lining from taking them. The stenosis in my neck is painful and the flexeril helps with that and my lower neck pain.
I take Lyrica for the irritated nerve pain I have nerves that are laying on rough edges instead of smooth muscles due to calcium deposits and muscles injuries on T6, T5, &T4 vertebrae. The Lyrica has greatly reduced my lower back pain and helped some with the upper chest pain
In the past 3 years due to cholesterol problems and statin drugs side effects, my doctor put me on 2000 mg of niaspan which is a time release drug for niacin. and now have a 199 overall rating with LDL's at 86. So I must stay on this drug.
ADD runs in my family. My sister, her son and daughter, and her daughters daughter. I know I have some symptoms as I am disorganized, messy work area, and my husband constantly nips at me to remove my nesting piles which runs to 4 or 5 in a given day. I have been like that most of my life. I have a project that should of been done two years ago which is due to my procrastination problem. I should have it done in the next month or two as I have totally dropped all other outside activities in order to accomplish the project. But I do procrastinate often - on doing work items around the house or finishing something on the computer. I am often forgetful. My husband tells me I never stay on one project to completion. I kept hopping onto different things to do. I am forgetful often having to make lists in order to look at them and I have several different lists in different area's all with things to do that I have not done yet. I took a 100 question on do I have ADD on the Internet and it showed that I did.
My niece who is 40 and takes adderall XR 30mg. Her daughter who is 13 takes the same prescription medicine. She sent me 7 pills to try them to see if they would help.
I felt like a large fog was lifted the first day. I had more energy and I seemed to focus better on doing small things to completion. I have only been on the pill since Tuesday and today is Thursday. It does decrease my appetite which is a pleasing side effect because I need to lose weight.
I have been looking up drugs and trying to find out if their is a problem taking adderall with my current drugs. I am seeing my family doctor Monday and I wanted to reviewed what type of drugs are available and what their side effects would be with my current drugs.
I definite need a stimulant drug but I am wondering if Lyrica - which blocks pain receptors in the brain would interfere with adderall. Lyrica has been a miracle drug for me as I have compressed discs in the lower back and I recently had a disc rupture and put the gel into the spinal canal. I refused the operation as I felt I was getting better. I did continue to have limited ability to sit straight up in a chair 1 hour to 2 tops as I had for several years awful pain in the lower back until I started taking lyrica.
I hope I was not too long in my post but felt one should know my health issues and side effects that adderall carries with it.
My doc just gave me an RX for the 10mg xr and I was concerned about taking it with some of the other meds I am on. She was not concerned and insisted I would be fine. I take xanax before bed, during the day I do take pain meds, and I read that Adderall should not be taking with narcotic pain meds.
So far, I have not taken the Adderall because I am a dork and I am afraid of it. I have this intense fear that it is going to cause me to have major palpitations.
Did you experience any heart palps, since you started on a much higher dose that I will be on. Since you didn't mention it I am assuming you did not, but thought I would ask anyway -
Can you tell me what you experience 1 hour, 3 hours, etc., after taking it?
Amphetamines are rough on the digestive system. They may aggravate your acid reflux. Be careful.
Talk to doc. Lay the cards on the table. Let doc make the call. If amphetamines are ruled out, your doctor is obligated to treat your ADHD in another way. ADHD consequences are right up there with other nasty ailments in my book. If your doctor cannot help you, get a referral to a specialist. Do not be sent away empty handed.
I think it might be helpful to call your Pharmacist. If anyone could give you the info you seek, it would be them. I'm not pointing fingers, but did you wonder if taking the nieces pills without knowing the reactions to your meds was the safe thing to do? I guess many others (including myself) have also done this but I knew someone who tried a few pills to counter side effects of tranquilizers and ended up quite sick, nearly croaked. I wonder, does the Niacin pill make you feel "flushed" or cause hot flashes? This is common with many who take it, so I'd think the stimulant would cause it even more. There are plenty of folks who take a stimulant, along with an SSRI and a small dose of some tranquilizer, and even with certain types of Opiates for Chronic Pain. The mixture doesn't hurt them, it helps them. Maybe you and your Dr. should revisit your condition and med regimen so as to get an effective mixture going for you. Good luck, Jackbeanstalk